Alert archive / Wyoming / High Wind Watches in 2012
High Wind Watch 33, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Dec 7, 2012, 2:56 PM MST for Johnson County, Wyoming. It took effect at Dec 8, 2012, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 7, 2012, 2:56 PM MST (21:56 UTC)
- In effect from
- Dec 8, 2012, 5:00 PM MST
- Expired
- Dec 7, 2012, 8:31 PM MST
- In force
- Issued by
- NWS Riverton, WY
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
637 WWUS75 KRIW 072156 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 256 PM MST FRI DEC 7 2012 ...HIGH WINDS EXPECTED ACROSS PORTIONS OF CENTRAL WYOMING LATER TONIGHT INTO SATURDAY EVENING... .A VERY STRONG COLD FRONT WILL BLAST SOUTHEAST ACROSS THE AREA LATER TONIGHT INTO LATER SATURDAY PRODUCING A HIGH POTENTIAL OF VERY STRONG TO HIGH WINDS IN A FEW AREAS. WYZ019-081200- /O.NEW.KRIW.HW.W.0033.121208T0700Z-121208T1500Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 256 PM MST FRI DEC 7 2012 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST SATURDAY. * SUMMARY AND TIMING...SOUTHWEST WINDS WILL INCREASE THROUGH THE EVENING BECOMING VERY STRONG AFTER MIDNIGHT AND CONTINUING INTO SATURDAY MORNING WHEN THE COLD FRONT MOVES THROUGH. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 65 MPH. * IMPACTS...TRAVEL BETWEEN BEAVER RIM...JEFFREY CITY AND MUDDY GAP WILL BE IMPACTED BY NOT ONLY THESE VERY STRONG SOUTHWEST WINDS BUT ALSO SOME SNOW SHOWERS SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ016-081200- /O.NEW.KRIW.HW.A.0032.121208T1200Z-121208T2100Z/ UPPER WIND RIVER BASIN- INCLUDING THE CITY OF...DUBOIS 256 PM MST FRI DEC 7 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. * SUMMARY AND TIMING...A COLD FRONT WILL BLAST SOUTHEAST ACROSS THE AREA SATURDAY MORNING PRODUCING THE POTENTIAL FOR VERY STRONG NORTHWEST WINDS THAT WILL LAST MUCH OF THE DAY. THE STRONG WINDS WILL ALSO BE COMBINED WITH SNOW SHOWERS WHICH MAY PRODUCE A FEW INCHES OF SNOW...ESPECIALLY FROM DUBOIS AND POINTS NORTHWEST OF DUBOIS. * WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVELLERS BETWEEN CROWHEART AND NORTHWEST OF DUBOIS ALONG HIGHWAY 26 AND 287 SHOULD BE PREPARED FOR THESE VERY STRONG NORTHWEST WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ010-081200- /O.NEW.KRIW.HW.A.0033.121209T0000Z-121209T0600Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 256 PM MST FRI DEC 7 2012 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * SUMMARY AND TIMING...A STRONG COLD FRONT WILL PUSH SOUTH ACROSS THE AREA SATURDAY EVENING WHICH MAY PRODUCE HIGH WINDS AND SOME CONTINUED SNOWFALL. SOME LIGHT SNOW WILL LIKELY PRECEDE THE STRONGEST WINDS DURING THE DAY ON SATURDAY. * WIND...NORTH 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL ACROSS NORTHERN JOHNSON MAY BE IMPACTED BY NOT ONLY THESE VERY STRONG NORTH WINDS BUT ALSO SHARPLY REDUCED VISIBILITY IN SNOW LATE SATURDAY INTO SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ SKRBAC
1 follow-up statement
129 WWUS75 KRIW 080331 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 831 PM MST FRI DEC 7 2012 ...HIGH WINDS EXPECTED ACROSS PORTIONS OF CENTRAL WYOMING LATER TONIGHT INTO SATURDAY EVENING... .A VERY STRONG COLD FRONT WILL BLAST SOUTHEAST ACROSS THE AREA LATER TONIGHT INTO LATER SATURDAY PRODUCING A HIGH POTENTIAL OF VERY STRONG TO HIGH WINDS IN A FEW AREAS. WYZ010-080445- /O.CAN.KRIW.HW.A.0033.121209T0000Z-121209T0600Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 831 PM MST FRI DEC 7 2012 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WATCH. THE HIGH WIND WATCH HAS BEEN CANCELLED. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW HAS BEEN ISSUED FOR THE AREA SATURDAY AND SATURDAY NIGHT. PLEASE SEE WINTER WEATHER ADVISORY PRODUCT FOR MORE INFORMATION. $$ WYZ016-081315- /O.UPG.KRIW.HW.A.0032.121208T1200Z-121208T2100Z/ /O.EXB.KRIW.HW.W.0033.121208T1200Z-121208T2100Z/ UPPER WIND RIVER BASIN- INCLUDING THE CITY OF...DUBOIS 831 PM MST FRI DEC 7 2012 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 2 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 2 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...A COLD FRONT WILL BLAST SOUTHEAST ACROSS THE AREA SHORTLY BEFORE SUNRISE SATURDAY ACCOMPANIED BY VERY STRONG NORTHWEST WINDS THAT WILL LAST MUCH OF THE DAY. THE STRONG WINDS WILL ALSO BE COMBINED WITH SNOW SHOWERS WHICH MAY PRODUCE A FEW INCHES OF SNOW...ESPECIALLY FROM DUBOIS AND POINTS NORTHWEST OF DUBOIS. * WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVELLERS BETWEEN CROWHEART AND NORTHWEST OF DUBOIS ALONG HIGHWAY 26 AND 287 SHOULD BE PREPARED FOR THESE VERY STRONG NORTHWEST WINDS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-081315- /O.EXT.KRIW.HW.W.0033.121208T0700Z-121208T2100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 831 PM MST FRI DEC 7 2012 ...HIGH WIND WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM MST SATURDAY... THE HIGH WIND WARNING IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM MST SATURDAY. * SUMMARY AND TIMING...SOUTHWEST WINDS WILL INCREASE THROUGH THE EVENING BECOMING VERY STRONG AFTER MIDNIGHT. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATE SATURDAY MORNING WITH STRONG WINDS CONTINUING INTO THE EARLY AFTERNOON BEFORE DIMINISHING. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 65 MPH...BECOMING WEST TO NORTHWEST LATE MORNING AND AFTERNOON. * IMPACTS...TRAVEL BETWEEN BEAVER RIM...JEFFREY CITY AND MUDDY GAP WILL BE IMPACTED BY NOT ONLY THESE VERY STRONG WINDS BUT ALSO SOME SNOW SHOWERS SATURDAY MORNING THROUGH EARLY SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ AEM
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Dec 7, 11:48 AM MST, 3 hours 8 minutes earlier.
Area forecast discussion, Dec 7, 11:48 AM MST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1148 AM MST FRI DEC 7 2012 .SHORT TERM...FRIDAY THROUGH SUNDAY NIGHT UPDATED TO START THE ADVISORIES AND WARNINGS AS OF NOW IN THE NW. IT LOOKS LIKE ANOTHER COMPLICATED AND ACTIVE WEATHER PATTERN FOR THE SHORT TERM SO WE WILL DIVIDE THE FORECAST INTO WEST OF THE DIVIDE AND EAST OF THE DIVIDE. WEST OF THE DIVIDE...THE SYSTEM THAT BROUGHT SOME LIGHT SNOW TO THE AREA HAS MOVED TO THE EAST WITH ONLY SOME LIGHT UPSLOPE SNOW IN SOME AREAS. HOWEVER...THE NEXT SYSTEM WILL BE CLOSE ON ITS HEELS AND IS NOW DROPPING THROUGH NORTHERN IDAHO AND WILL BEGIN TO PUSH INTO WESTERN WYOMING THIS AFTERNOON. THIS ONE LOOKS MUCH MORE IMPRESSIVE WITH A VERY STRONG JET TO WORK WITH WITH WINDS OF 125 KNOTS AT THE CORE. MUCH OF WESTERN WYOMING LOOKS TO BE IN THE FAVORED LEFT FRONT QUADRANT OF THE JET TONIGHT AND TOMORROW MORNING FOR SOME MID AND UPPER LEVEL DIVERGENCE. THERE IS NO QUESTION WITH PRECIPITATION TYPE WITH THIS SYSTEM WITH MUCH COLDER AIR IN PLACE SO ALMOST ALL PRECIPITATION WILL FALL AS SNOW. WITH THE COLD AIR IN PLACE SNOW RATIOS LOOK TO BE FAIRLY HIGH AS WELL. THE ONE LIMITING FACTOR WILL BE THE SYSTEM IS FAIRLY FAST MOVING SO NORTHWESTERN WYOMING LOOKS TO HAVE HEAVIER SNOW END BY MORNING AND ACROSS SOUTHWESTERN WYOMING SATURDAY MORNING. THERE WILL ALSO BE A FAIR AMOUNT OF WIND WITH THE SYSTEM AND WITH THE LIGHTER SNOW BLOWING AND DRIFTING SNOW WILL BE A PROBLEM AS WELL. WITH HIGH CONFIDENCE WE WILL GO AHEAD AND UPGRADE THE WINTER STORM WATCHES TO WARNINGS THIS MORNING. WE WILL ALSO POST WINTER WEATHER ADVISORIES FOR YELLOWSTONE PARK...THE ABSAROKAS AND JACKSON HOLE. WE DEBATED A WINTER STORM WARNING FOR THE JACKSON VALLEY BUT DECIDED TO GO WITH AN ADVISORY FOR NOW. HOWEVER...THERE COULD BE VERY ROUGH TRAVEL CONDITIONS NORTH OF JACKSON NEAR TETON PARK WHERE STRONG NORTHWEST WINDS MAY PRODUCE NEAR WHITE OUT CONDITIONS AT TIMES. FUTURE SHIFTS WILL HAVE TO WATCH THIS CLOSELY. ACCUMULATION AMOUNTS LOOKED REASONABLE SO FEW CHANGES WERE MADE. SNOW SHOULD TAPER OFF FOR MOST AREAS SATURDAY AFTERNOON BUT COLD CYCLONIC FLOW WILL KEEP SOME SNOW SHOWERS AROUND INTO SATURDAY NIGHT. SATURDAY NIGHT COULD BE ESPECIALLY CHILLY IF THERE IS ANY CLEARING WITH BELOW ZERO TEMPERATURES ACROSS THE WESTERN VALLEYS AND MUCH OF YELLOWSTONE. SUNDAY LOOKS TO HAVE A LULL IN ACTIVITY BEFORE THE NEXT SYSTEM APPROACHES FROM THE NORTHWEST SUNDAY NIGHT. MODELS ARE A BIT SLOWER SO WE TRIMMED BACK POPS A BIT FOR SUNDAY EVENING BUT UPPED THEM FOR SUNDAY NIGHT. EAST OF THE DIVIDE...AN SYSTEM AIDED BY A JET CORE IS NOW MOVING ACROSS NORTHERN WYOMING AND BRINGING SOME LIGHT SNOW TO AREAS MAINLY NORTH OF THE OWL CREEK RANGE. AMOUNTS ARE STILL EXPECTED TO REMAIN BELOW ADVISORY LEVEL ALTHOUGH AREAS IN NORTHERN JOHNSON COUNTY AND ALONG THE BORDER WITH MONTANA WILL LIKELY PICK UP A COUPLE OF INCHES. THIS SNOW SHOULD END THIS MORNING WITH MAINLY DRY WEATHER EXPECTED THE REST OF THE DAY. WINDS WILL BE GUSTY ACROSS THE FAVORED LOCATIONS IN THE SOUTHWESTERN WIND CORRIDOR BUT SHOULD REMAIN BELOW WARNING CRITERIA. THE COLD FRONT WILL DROP ACROSS THE AREA ON SATURDAY AND BRING GUSTY WINDS AS WELL AS FALLING TEMPERATURES. MODELS ARE STILL SPLIT ON HOW MUCH PRECIPITATION FALLS EAST OF THE DIVIDE THOUGH. WE WILL HAVE VERY COLD AIR ALOFT AND CYCLONIC FLOW OVER THE AREA BUT NOT A LOT OF MOISTURE TO WORK WITH. ALSO...THERE WILL BE STRONG DOWNSLOPING FLOW. FOR NOW...WE CUT BACK POPS JUST A BIT ON SATURDAY BUT KEPT AT LEAST CHANCE FOR MOST AREAS. WITH THE COLD AIR IN PLACE ANY SNOW THAT FALLS WILL BE HIGH RATIO BUT AMOUNTS LOOKS TO REMAIN BELOW ADVISORY LEVEL AT THIS TIME. SATURDAY NIGHT LOOKS TO BE VERY COLD WITH SINGLE DIGITS COMMONPLACE FOR MOST AREAS. SUNDAY WILL BE QUITE COLD AS WELL SO TEMPERATURES WERE KEPT CLOSE TO CONTINUITY. .ONG TERM...MONDAY THROUGH FRIDAY MODELS ARE CLOSE WITH A WEATHER SYSTEM MONDAY AND MONDAY NIGHT IN THE NW FLOW ALOFT. THIS SYSTEM DROPS SOUTH SOUTHEAST THROUGH THE AREA AND HANGS AROUND UNTIL MIDDAY TUESDAY BEFORE EXITING AROUND 00Z WED. BEST CHANCE OF SNOW WILL BE IN THE MOUNTAINS WITH SCATTERED AREAS OF LIGHT SNOW FOR THE LOWER ELEVATIONS. THIS SYSTEM WILL ALSO BRING ANOTHER SHOT OF COLD AIR TO THE AREA FOR TUESDAY. THERE IS SOME MODEL DIFFERENCES WED THROUGH FRI. THE GFS AND CANADIAN MODELS BRING THE NEXT SYSTEM INTO THE PAC NW WED AND BRING PRECIP INTO WESTERN WY WED PM AND WED NIGHT. THE ECMWF IS SLOWER AND MORE SPLIT WITH THIS SYSTEM WED PM/WED NIGHT...WHICH MEANS LESS PRECIP IN THE WEST. HAVE KEPT THE PRECIP CHANCE IN THE WEST WED AND WED NIGHT. FOR THE EAST MOSTLY DRY WED UNTIL LATE WED NIGHT WHEN A SLIGHT CHANCE OF PRECIP IS FORECAST. TEMPS A LITTLE WARMER ON WED. THE GFS HAS UNSETTLED WEATHER ON THURS WITH THE WEATHER SYSTEM MOVING THROUGH THE AREA. THE ECMWF HAS A WEAKER WEATHER SYSTEM MOVING THROUGH THE AREA THURS WHILE DIGGING THE SOUTHERN ENERGY INTO SOUTHERN CALIFORNIA. KEEPING THE BEST CHANCE OF SNOW IN THE MOUNTAINS WHILE THE LOWER ELEVATIONS WILL SEE SCATTERED AREAS OF LIGHT SNOW. COOLER HIGHS ON THURS. THEN NEXT FRI THE ECMWF IS MOSTLY DRY WHILE THE GFS BRING A WEAK DISTURBANCE INTO NW WY LATE IN THE DAY FRIDAY WITH PRECIP IN THE NW. FOR NOW LOW CHANCE OF PRECIP IN THE WEST AND MOSTLY DRY IN THE EAST. TEMPS A LITTLE MILDER NET FRI. .AVIATION.../18Z ISSUANCE/ EAST OF THE CONTINENTAL DIVIDE... AREAS OF IFR/MVFR -SN...VCNTY AND NORTH OF A KCOD-KGEY-KBYG LINE...WILL OCCASIONALLY POP UP THIS AFTERNOON AS SNOW BANDS FORM OFF OF THE ABSAROKAS...THESE AREAS WILL BE VERY LOCALIZED WITH SUDDEN DROPS IN VISIBILITY EXPECTED OVER SMALL AREAS...HEAVIER SNOW BANDS COULD ALSO CAUSE SUDDEN WIND SHIFTS. THE NEXT STRONGER STORM SYSTEM WILL BRING INCREASING WINDS ALOFT WITH AREAS OF LLWS DEVELOPING 00Z-06Z SAT ALONG THE LEE SLOPES OF THE DIVIDE...VCNTY KCOD- KLND...AND IN THE VCNTY OF THE BIGHORN MTNS. MTS WILL BECOME INCREASINGLY OBSCURED OVERNIGHT FRIDAY WITH AREAS OF MVFR/IFR -SN DEVELOPING VCNTY AND NORTH OF A KCOD-KBYG LINE BY 12Z SAT...BECOMING HEAVY AROUND KBYG AS WELL AS IN AND AROUND THE BIGHORN MOUNTAINS AROUND 15Z SAT...WITH WINDS SHIFTING TO THE NORTH WITH THE FRONT...TRAVELING TO KCPR AND KLND BY 18Z SAT WITH VERY STRONG WINDS AHEAD OF THE FRONT...AND A SUDDEN SHIFT TO THE NORTH/NORTHWEST BEHIND THE FRONT WITH CONTINUED STRONG WIND. WEST OF THE CONTINENTAL DIVIDE...A BRIEF PERIOD OF IMPROVEMENT WILL OCCUR THROUGH 20Z FRIDAY WITH MOST HIGHER MTNS REMAINING OBSCURED IN -SN...HOWEVER A FEW BANDS OF HEAVY SNOW COULD CONTINUE TO AFFECT THE AREA AROUND KJAC STRETCHING EAST ACROSS TOGWOTEE PASS TO NORTH OF CROWHEART WITH VERY LOW VISIBILITY IN FALLING SNOW AND COMPLETE MOUNTAIN OBSCURATION THROUGH AT LEAST 21Z. THE NEXT MORE POWERFUL PACIFIC STORM SYSTEM WILL SPREAD RAPIDLY DETERIORATING CONDITIONS IN SN/BLSN INTO NW WYOMING THIS AFTERNOON TO VCNTY KJAC BY 21Z. WIDESPREAD IFR/LIFR CONDITIONS IN SN/BLSN ARE EXPECTED WEST OF THE DIVIDE FRIDAY NIGHT WITH MTN TOP WINDS INCREASING TO NEAR 50KTS ALONG WITH AREAS OF LLWS. WINDS WILL BE VERY STRONG ACROSS THE SOUTH AFTER 12Z SAT...WITH SNOW MOVING IN SOON AFTER REDUCING VISIBILITY SHARPLY AT KRKS...KBPI...AND KPNA BETWEEN 12Z AND 18Z SAT. .FIRE WEATHER... STRONG AND GUSTY SOUTHWEST WINDS WILL DEVELOP IN MOST AREAS TODAY IN ADVANCE OF A NEW STORM SYSTEM THAT WILL USHER IN SHARPLY COLDER CONDITIONS WITH SNOW OUT WEST AND SOME AREAS OF LIGHT SNOW EAST OF THE DIVIDE LATER FRIDAY NIGHT THROUGH SATURDAY NIGHT. GUSTY WINDS WILL CONTINUE INTO SATURDAY AS WELL. EXPECT LIGHTER WINDS ON SUNDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 11 AM MST SATURDAY WYZ001-002. WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY WYZ023-024. WINTER WEATHER ADVISORY UNTIL 11 AM MST SATURDAY WYZ013. WINTER STORM WARNING UNTIL 11 AM MST SATURDAY WYZ012. && SHORT TERM...SKRBAC LONG TERM...AR AVIATION...AR FIRE WEATHER...HATTINGS
Hazardous weather outlook, Dec 7, 11:50 AM MST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1150 AM MST FRI DEC 7 2012 WYZ001>020-022>030-081200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1150 AM MST FRI DEC 7 2012 ...WINTER STORM WARNING FOR THE TETONS FROM 11 AM TODAY UNTIL 11 AM SATURDAY... ...WINTER STORM WARNING FOR THE SALT AND WYOMING RANGES AND NEARBY STAR VALLEY FROM 5 PM FRIDAY TO 5 PM SATURDAY... ...WINTER WEATHER ADVISORY FOR YELLOWSTONE PARK...THE ABSAROKAS AND JACKSON HOLE FROM 11 AM TODAY UNTIL 11 AM SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT TODAY AND TONIGHT...SIGNIFICANT SNOWFALL AND WIND LIKELY...ACROSS THE WEST THIS AFTERNOON THROUGH TONIGHT. PLEASE SEE WINTER WEATHER PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...SNOW WILL CONTINUE IN WEST AND NORTHWEST WYOMING WITH WINDY CONDITIONS. TRAVEL MAY BE HAZARDOUS OVER MOUNTAIN PASSES DUE TO LOW VISIBILITY AND BLOWING AND DRIFTING SNOW. SUNDAY...COLD WITH HIGH TEMPERATURES 10 TO 20 DEGREES BELOW NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS OVER THE NEXT FEW DAYS. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 2:33 AM MST | Winter Storm Warning | RIW | Fremont, Lincoln, Sublette, Teton | 37 hr |
| Dec 7, 2:33 AM MST | Winter Weather Advisory | RIW | Big Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 5 more | 47 hr |
| Dec 7, 2:56 PM MST | High Wind Watch | RIW | Fremont | 6 hr |
| Dec 7, 2:56 PM MST | High Wind Warning | RIW | Fremont, Natrona, Sweetwater | 23 hr |
Nearby
High Wind Watches in Wyoming, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.